Wyoming, 2011

Winter Storm in Wyoming, April 6 to 10, 2011

April 6 to 10, 2011 · NWS RIW · 9 events in 9 counties and zones

A large upper level low pressure system brought several rounds of heavy snow to the mountains of western and north-central Wyoming as well as the Star Valley and Jackson Hole. Total snowfall was 12 to 24 inches in most areas with up to three feet at Togwotee Pass.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A large upper level low pressure system brought several rounds of heavy snow to the mountains of western and north-central Wyoming as well as the Star Valley and Jackson Hole. Total snowfall was 12 to 24 inches in most areas with up to three feet at Togwotee Pass. The western valleys received 7 to 16 inches of new snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 6, 1:47 AM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 6, 1:47 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MDT WED APR 6 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

THE LAST OF THE PRECIP ASSOCIATED WITH THE VORT LOBE IS NOW EXITING
TO THE SOUTHEAST OF SOUTHERN NATRONA AND SOUTHERN SWEETWATER
COUNTIES AFTER PRODUCING SOME LIGHT RAIN AND SNOW IN CPR AND MORE
SIGNIFICANT PRECIP IN SWEETWATER COUNTY INCLUDING RKS. THE
ASSOCIATED COLD FRONT SLOWED ITS SOUTHWARD MOVEMENT ONCE IT GOT TO
THE WIND RIVER BASIN AS IT TRACKED SOUTH ACROSS RIVERTON AROUND 8 PM
WITH SEEMINGLY GREAT TREPIDATION AS IT SLOWLY PUSHED THROUGH IN
THREE DISTINCT BOUNDARIES. IT THEN TOOK ANOTHER 3 HOURS TO REACH LND
AROUND 11 PM AND HAS FINALLY REACHED THE DIVIDE. A SHORT LIVED
TRANSIENT FLAT RIDGE AXIS WILL THEN TRACK EAST ACROSS THE CWA LATER
THIS MORNING. THIS WILL MARK A SHORT LIVED PERIOD OF RELATIVELY
BENIGN WEATHER THIS MORNING.

THEN THE ELONGATED SOUTHEAST BOUND SHORTWAVE TROUGH ALONG THE LENGTH
OF THE BRITISH COLUMBIA COAST WILL EJECT ANOTHER VORT LOBE TOWARD
WYOMING AS IT SWINGS AROUND THE BASE OF THE TROUGH FROM THE WEST
SOUTHWEST. AS THIS VORT LOBE APPROACHES WYOMING THE INCREASINGLY
DIFLUENT BACKING WEST SOUTHWEST FLOW WILL INCREASE SNOWFALL IN
WESTERN WYOMING BY THIS AFTERNOON. AS A RESULT A STRONG WESTERLY
UPSLOPE COMPONENT WILL ONCE AGAIN ENHANCE PRECIP IN WESTERN WY. THIS
WILL MARK THE BEGINNING OF A 3 PART CWA WIDE PERIOD OF PRECIP
THROUGH FRIDAY. THE SNOWFALL WILL BE IN FULL SWING TONIGHT IN
WESTERN WY. THE MOST SIGNIFICANT SNOWFALL SHOULD OCCUR FROM ABOUT
00Z THIS EVENING THROUGH 15Z THURSDAY MORNING. SNOWFALL RATES WILL
LIKELY ACCUMULATE AROUND ONE INCH EVERY COUPLE OF HOURS OR SO. THIS
WOULD TRANSLATE INTO AT LEAST LOW END WINTER WEATHER ADVISORY
AMOUNTS BY MID MORNING THURSDAY.

AS THIS VORT LOBE TRACKS EAST NORTHEAST ACROSS WYOMING...THE GFS
WILL DEVELOP A CLOSED MID LEVEL CIRCULATION OVER THE WIND RIVER
BASIN BEFORE TRACKING NORTHEAST ACROSS WY THURSDAY NIGHT. THE NAM
LOOKS MORE LIKE THE ECMWF DID LAST NIGHT KEEPING THE CIRCULATION IN
FAR WESTERN WY. THIS MID LEVEL CIRCULATION WILL MARK PART 2 OF THE
PRECIP MARATHON. RESULTANT RAIN EAST OF THE DIVIDE WILL TURN TO SNOW
AFTER 06Z ONCE H7 TEMPS FALL MOSTLY BELOW 6C. WRAP AROUND ISENTROPIC
LIFT WILL HELP ENHANCE PRECIP TO THE NORTH AND WEST OF THE LOW.
HOWEVER...ON THURSDAY AFTERNOON THE SOUTHEAST HALF OF NATRONA COUNTY
AND SOUTHEAST SWEETWATER COUNTY WILL LIKELY GET DRY SLOTTED TO A
DEGREE WITH THIS DRY SLOTTING AFFECTING CASPER POSSIBLY ALL THROUGH
THURSDAY NIGHT. IN THIS WARM SECTOR ON THURSDAY AFTERNOON...LIFTED
INDICES WILL BE DOWN TO -3 ALONG WITH LOW CAPES. WILL ADD ISOLD
LTG TO THIS AREAS FOR THURSDAY AFTERNOON. AS FAR AS WESTERN WYOMING
IS CONCERNED...SNOWFALL WILL ONCE AGAIN INCREASE THURSDAY AFTERNOON
AS Q VECTOR FORCING INCREASES THERE. LESSER AMOUNTS OF PRECIP WILL
FALL TO THE EAST BUT PRECIP AMOUNTS WILL STILL BE FAIRLY WIDESPREAD
WITH MEASURABLE PRECIP EXPECTED IN MOST AREAS. SNOWFALL WILL
DECREASE IN INTENSITY THURSDAY NIGHT AS DYNAMICS DECREASE ALONG WITH
THE LACK OF UPSLOPE FLOW IN WESTERN WY WITH THIS PHASE OF THE
EXTENDED PRECIP EVENT. AFTER ALL IS SAID AND DONE...WITH STRONG
OROGRAPHIC SNOW TONIGHT IN WESTERN WY AND THEN ADDITIONAL SNOWFALL
THURSDAY AFTERNOON AFTER A SHORT RESPITE LATE THURSDAY MORNING...
SNOW TOTALS WILL GO ALMOST OVER THE TOP FOR A SOLID...POSSIBLY HIGH
END WINTER WEATHER ADVISORY EVENT FOR WESTERN WY. WILL LET THE DAY
SHIFT DECIDE ON ANY HILITES FOR THIS SECOND AND THIRD PERIOD EVENT.

FRIDAY WILL FEATURE PART THREE OF THE PRECIP MARATHON WITH THE
AFOREMENTIONED MAIN TROUGH DIGGING AND AMPLIFYING IN THE GREAT BASIN
BY FRIDAY PUTTING US UNDER THE LEFT FRONT QUAD OF THE JET MAX AND
SOUTHERLY DIFLUENT FLOW HELPING TO SPREAD MORE WIDESPREAD PRECIP
OVER THE CWA FRIDAY. IN ADDITION...A SURFACE LOW FORMING OVER THE
WYOMING CO BORDER AND A SURFACE HIGH BUILDING INTO MONTANA WILL HELP
INCREASE LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE AND ENHANCING THE
SEEDER FEEDER ACTIVITY FOR MORE WIDESPREAD SNOW ACROSS THE ENTIRE
CWA. HOWEVER...WILL ONLY ADVERTISE RELATIVELY LIGHT PRECIP AMOUNTS
FRIDAY AS MOST OF THE ENERGY FROM THIS TROUGH WILL LIKELY REMAIN
WELL TO THE SOUTH. PRECIP THEN BEGINS TO DISSIPATE FRIDAY NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

A MAJOR TROUGH WILL TRACK EASTWARD ACROSS THE ROCKIES
SATURDAY/SATURDAY NIGHT. GLOBAL MODELS PROJECT THE STRONGEST ENERGY
ASSOCIATED WITH THE TROUGH...TRACKING FROM THE DESERT
SOUTHWEST...EAST NORTHEAST ACROSS THE FOUR CORNERS REGION INTO THE
COLORADO FRONT RANGE BY SUNDAY MORNING. A BAROCLINIC ZONE IS EXPECTED
TO BE IN PLACE ACROSS EASTERN WYOMING SATURDAY MORNING...BEFORE
SHIFTING EAST SATURDAY AFTERNOON/EVENING. THE BEST CHANCE FOR
PRECIPITATION SATURDAY WILL BE OVER THE SOUTHEASTERN PORTIONS OF THE
FORECAST AREA.

IN WAKE OF THIS MAJOR TROUGH...A TRANSITORY RIDGE IS EXPECTED OVER
THE CENTRAL/NORTHERN ROCKIES LATE SUNDAY/SUNDAY NIGHT.
HOWEVER...ENOUGH MOISTURE WILL BE AVAILABLE FOR SOME PRECIPITATION
OUT WEST...AND POSSIBLY OVER THE EXTREME EAST IF THE ECMWF SLOWER
TROUGH SOLUTION PANS OUT.

MEDIUM RANGE MODELS DIFFER CONSIDERABLY WITH THE EVOLUTION OF THE
NEXT TROUGH THAT SHOULD AFFECT THE AREA IN THE MONDAY/TUESDAY TIME
FRAME. HOWEVER...THEY AGREE FOR THE MOST PART THAT MOIST
WEST/SOUTHWEST FLOW SHOULD IMPACT THE WEST MONDAY/MONDAY
NIGHT...WITH STRONG WINDS POSSIBLE IN FAVORED LOCATIONS IN STRONG
WESTERLY FLOW.  THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH ACROSS
THE FORECAST AREA MONDAY NIGHT/TUESDAY MORNING.

&&

.AVIATION...

UNTIL 14Z IN SOUTHERN WY AREAS OF MVFR DUE TO SNOW AND LOW CLOUDS
WILL OCCUR FROM KRWL TO KRKS. OTHERWISE VFR CONDITIONS WILL PREVAIL
TODAY AND THIS EVENING. SNOW WILL MOVE BACK INTO NW WY BY 00Z WITH
AREAS OF MVFR CONDITIONS AND LOCAL IFR CONDITIONS ALONG WITH MTN
OBSCURATIONS. THERE WILL BE BREEZY TO WINDY AREAS AGAIN TODAY.

&&

.FIRE WEATHER...

A WET PERIOD IS IN STORE THROUGH FRIDAY. AFTER A SHORT RELATIVELY
DRY PERIOD THIS MORNING...SIGNIFICANT SNOWFALL WILL GET UNDERWAY IN
WESTERN WYOMING AND WILL LAST THROUGH THURSDAY MORNING. THEN
PRECIPITATION WILL SPILL OVER THE DIVIDE DURING THE DAY THURSDAY.
ISOLATED THUNDERSTORMS COULD FORM IN ZONES 279...280...289 AND 300
THURSDAY AFTERNOON WHERE THE LEAST AMOUNT OF PRECIPITATION WILL
ACTUALLY FALL EXCEPT IN LOCALIZED AREAS THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT AND FRIDAY. RAIN WILL TURN TO SNOW AFTER MIDNIGHT IN
THE LOWER ELEVATIONS EAST OF THE DIVIDE THURSDAY NIGHT. THEN ON
FRIDAY LIGHT PRECIPITATION WILL OCCUR AHEAD OF AN AMPLIFYING TROUGH
OF LOW PRESSURE OVER THE GREAT BASIN. PRECIPITATION WILL BEGIN TO
DISSIPATE FRIDAY NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LIPSON
LONG TERM...WM
AVIATION...AR
FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 5, 8:01 PM MST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
901 PM MDT TUE APR 5 2011

WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
901 PM MDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS THURSDAY INTO
THURSDAY EVENING AS A SYSTEM MOVES NORTHEAST ACROSS THE AREA. THE
POTENTIAL FOR A MAJOR WINTER STORM FRIDAY INTO SATURDAY DOES NOT
APPEAR AS LIKELY NOW AS THIS NEXT SYSTEM MAY BE FURTHER SOUTH AND
MORE DISORGANIZED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Apr 5, 11:05 PM MST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 AM MDT WED APR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HEAVY SNOW       1 WSW CANYON            44.72N 110.51W
04/05/2011  E12.00 INCHES    YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0152 PM     SNOW             19 WSW WAPITI           44.38N 109.79W
04/05/2011  E5.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0153 PM     HEAVY SNOW       11 N DUBOIS             43.70N 109.67W
04/05/2011  E8.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0153 PM     SNOW             16 NE DUBOIS            43.67N 109.37W
04/05/2011  E4.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

0153 PM     SNOW             14 NE PAHASKA           44.65N 109.78W
04/05/2011  E5.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0153 PM     HEAVY SNOW       26 WSW CLARK            44.80N 109.66W
04/05/2011  E6.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0153 PM     SNOW             56 SW CODY              43.93N 109.82W
04/05/2011  E5.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0156 PM     SNOW             17.2 E THAYNE           42.97N 110.61W
04/05/2011  E3.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0156 PM     SNOW             23 NW DUBOIS            43.73N 110.01W
04/05/2011  E4.00 INCHES     FREMONT            WY   PARK/FOREST SRVC

            BROOKS LAKE LODGE

0159 PM     HEAVY SNOW       26 NW DUBOIS            43.81N 110.19W
04/05/2011  M6.00 INCHES     TETON              WY   PUBLIC

            TOGWOTEE PASS

0159 PM     SNOW             12 NNE PINEDALE         43.01N 109.76W
04/05/2011  E1.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0200 PM     SNOW             16 SW DUBOIS            43.38N 109.88W
04/05/2011  E2.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0200 PM     SNOW             22 N CORA               43.25N 110.02W
04/05/2011  E3.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0200 PM     SNOW             6 WSW DUBOIS            43.50N 109.75W
04/05/2011  E3.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0200 PM     SNOW             12 ESE BONDURANT        43.13N 110.20W
04/05/2011  E1.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0202 PM     HEAVY SNOW       NORTHEAST ENTRANCE RANG 45.00N 110.01W
04/05/2011  M12.00 INCHES    YELLOWSTONE        WY   PARK/FOREST SRVC

0203 PM     SNOW             5 NW DUBOIS             43.56N 109.72W
04/05/2011  M1.50 INCHES     FREMONT            WY   PUBLIC

0204 PM     SNOW             10 NW DUBOIS            43.60N 109.79W
04/05/2011  M4.50 INCHES     FREMONT            WY   PUBLIC

0205 PM     SNOW             6 E MORAN               43.83N 110.39W
04/05/2011  M3.50 INCHES     TETON              WY   PARK/FOREST SRVC

0205 PM     SNOW             JACKSON                 43.48N 110.76W
04/05/2011  M2.00 INCHES     TETON              WY   TRAINED SPOTTER

0206 PM     SNOW             9 N JACKSON             43.61N 110.76W
04/05/2011  M2.50 INCHES     TETON              WY   TRAINED SPOTTER

0207 PM     SNOW             JACKSON                 43.48N 110.75W
04/05/2011  M1.00 INCHES     TETON              WY   CO-OP OBSERVER

0207 PM     SNOW             WILSON                  43.50N 110.87W
04/05/2011  M4.00 INCHES     TETON              WY   TRAINED SPOTTER

0208 PM     HEAVY SNOW       MOOSE                   43.65N 110.71W
04/05/2011  M6.00 INCHES     TETON              WY   PARK/FOREST SRVC

0208 PM     HEAVY SNOW       MOOSE                   43.65N 110.71W
04/05/2011  M6.00 INCHES     TETON              WY   TRAINED SPOTTER

0208 PM     SNOW             MAMMOTH                 44.97N 110.69W
04/05/2011  M1.50 INCHES     PARK               WY   PARK/FOREST SRVC

            MAMMOTH DISPATCH

0208 PM     SNOW             9 SW JACKSON            43.36N 110.84W
04/05/2011  M1.50 INCHES     TETON              WY   TRAINED SPOTTER

0348 PM     HEAVY SNOW       LAVA MOUNTAIN           43.66N 110.02W
04/05/2011  E8.00 INCHES     FREMONT            WY   PARK/FOREST SRVC

0615 PM     SNOW             1 SW JACKSON            43.46N 110.79W
04/05/2011  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

1106 PM     SNOW             12 W DUBOIS             43.55N 109.86W
04/05/2011  M5.00 INCHES     FREMONT            WY   TRAINED SPOTTER

1111 PM     SNOW             5 NW JACKSON            43.53N 110.82W
04/05/2011  M2.50 INCHES     TETON              WY   COCORAHS

1111 PM     HEAVY SNOW       9.4 NNW JACKSON         43.59N 110.87W
04/05/2011  M15.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RENDEZVOUS BOWL

1112 PM     SNOW             8.6 NNW JACKSON         43.58N 110.85W
04/05/2011  M1.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

1113 PM     HEAVY SNOW       9.3 NNW JACKSON         43.59N 110.84W
04/05/2011  M13.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

1156 PM     HEAVY SNOW       25 NW DUBOIS            43.75N 110.06W
04/05/2011  E10.00 INCHES    TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

1157 PM     HEAVY SNOW       5 N SOUTH ENTRANCE      44.21N 110.67W
04/05/2011  E12.00 INCHES    YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

1157 PM     HEAVY SNOW       16 N PAHASKA            44.73N 109.91W
04/05/2011  E12.00 INCHES    YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

1157 PM     HEAVY SNOW       10 W PAHASKA            44.48N 110.16W
04/05/2011  E7.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

1157 PM     HEAVY SNOW       4 WSW PAHASKA           44.48N 110.04W
04/05/2011  E8.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

1157 PM     HEAVY SNOW       14 ESE OLD FAITHFUL     44.37N 110.58W
04/05/2011  E9.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

1158 PM     HEAVY SNOW       21 W CLARK              44.94N 109.57W
04/05/2011  E12.00 INCHES    PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

1158 PM     HEAVY SNOW       8 NNE MORAN JUNCTION    43.95N 110.45W
04/05/2011  E12.00 INCHES    TETON              WY   MESONET

            BASE CAMP SNOTEL

1159 PM     HEAVY SNOW       6 ENE ALTA              43.78N 110.93W
04/05/2011  E10.00 INCHES    TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

1159 PM     HEAVY SNOW       10 N BONDURANT          43.34N 110.43W
04/05/2011  E8.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

1159 PM     HEAVY SNOW       8 W SOUTH ENTRANCE      44.13N 110.83W
04/05/2011  E14.00 INCHES    TETON              WY   MESONET

            GRASSY LAKE SNOTEL

1159 PM     SNOW             20 NE BONDURANT         43.39N 110.13W
04/05/2011  E4.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

1159 PM     SNOW             14 E BONDURANT          43.17N 110.14W
04/05/2011  E5.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

1159 PM     HEAVY SNOW       8 WNW JACKSON           43.52N 110.91W
04/05/2011  E12.00 INCHES    TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

1159 PM     HEAVY SNOW       SOUTH ENTRANCE          44.13N 110.67W
04/05/2011  E12.00 INCHES    TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter storm. Local standard time, as filed.

Winter Storm, Absaroka Mountains

When
April 6, 4:00 AM MST to April 9, 1:00 PM MST
Where
Absaroka Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

Winter Storm, Yellowstone National Park

When
April 6, 7:00 AM MST to April 9, 1:00 PM MST
Where
Yellowstone National Park forecast zone
Reported by
SNOTEL
Coordinates
44.228, -110.089 (the zone’s center; the record gives no point)

Winter Storm, Teton & Gros Ventre Mountains

When
April 6, 6:00 PM MST to April 10, 1:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Winter Storm, Jackson Hole

When
April 6, 9:00 PM MST to April 7, 8:00 AM MST
Where
Jackson Hole forecast zone
Reported by
CoCoRaHS
Coordinates
43.100, -110.623 (the zone’s center; the record gives no point)

Winter Storm, Salt River & Wyoming Ranges

When
April 6, 9:00 PM MST to April 10, 1:00 AM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Winter Storm, Wind River Mountains West

When
April 6, 10:00 PM MST to April 9, 10:00 PM MST
Where
Wind River Mountains West forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

Winter Storm, Wind River Mountains East

When
April 6, 10:00 PM MST to April 10, 10:00 AM MST
Where
Wind River Mountains East forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

Winter Storm, Star Valley

When
April 6, 10:00 PM MST to April 9, 11:00 AM MST
Where
Star Valley forecast zone
Reported by
CoCoRaHS
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

Winter Storm, Bighorn Mountains West

When
April 7, 7:00 AM MST to April 9, 7:00 PM MST
Where
Bighorn Mountains West forecast zone
Reported by
SNOTEL
Coordinates
43.695, -107.538 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300057, 300053, 300061, 300065, 300075, 300067, 300071, 300073, 303828.